Alert archive / Hawaii / Blizzard Warnings in 2015

Blizzard Warning 1, NWS Honolulu, HI

January 2, 2015Hawaii County, Hawaii

NWS Honolulu, HI issued this blizzard warning at Jan 2, 2015, 8:51 AM HST for Hawaii County, Hawaii. It took effect at Jan 2, 2015, 6:00 PM HST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 2, 2015, 8:51 AM HST (18:51 UTC)
In effect from
Jan 2, 2015, 6:00 PM HST
Expired
Jan 3, 2015, 2:18 PM HST
In force
20 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The radar

The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 6.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2015-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2015-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
872 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

597 
WWHW40 PHFO 021851
WSWHFO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
851 AM HST FRI JAN 2 2015

...BLIZZARD CONDITIONS WITH HURRICANE FORCE WINDS EXPECTED FOR THE
SUMMITS OF MAUNA LOA AND MAUNA KEA...

HIZ028-030700-
/O.NEW.PHFO.BZ.W.0001.150103T0400Z-150104T0400Z/
BIG ISLAND SUMMITS-
851 AM HST FRI JAN 2 2015

...BLIZZARD WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST
SATURDAY. 

* LOCATIONS...ELEVATIONS ABOVE 11000 FEET.

* HAZARD TYPES...HEAVY SNOW SQUALLS...EXTREMELY STRONG WINDS WITH
  SEVERE BLOWING AND DRIFTING SNOW...AND POSSIBLE THUNDERSTORMS
  WITH LIGHTNING STRIKES.

* ACCUMULATIONS...AROUND A FOOT...WITH MUCH HIGHER DRIFTS.

* TIMING...TONIGHT AND SATURDAY. THE WORST CONDITIONS ARE EXPECTED
  LATE TONIGHT AND EARLY SATURDAY MORNING.

* IMPACTS...LIFE THREATENING CONDITIONS FOR ANYONE ATTEMPTING
  TRAVEL TO THE SUMMITS.

* WINDS...WEST 55 TO 90 MPH WITH LOCALIZED GUSTS OVER 120 MPH AT
  THE HIGHEST ELEVATIONS.

* TEMPERATURES...FALLING INTO IN THE LOWER 20S.

* VISIBILITIES...NEAR ZERO AT TIMES IN WHITEOUT CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVEL TO THE SUMMITS WILL BE EXTREMELY DANGEROUS AND LIFE
THREATENING. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW
WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY.

&&

$$
R BALLARD
3 follow-up statements
505 
WWHW40 PHFO 030143
WSWHFO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
343 PM HST FRI JAN 2 2015

...BLIZZARD CONDITIONS WITH HURRICANE FORCE WINDS EXPECTED FOR
THE SUMMITS OF MAUNA LOA AND MAUNA KEA...

HIZ028-031345-
/O.CON.PHFO.BZ.W.0001.150103T0400Z-150104T0400Z/
BIG ISLAND SUMMITS-
343 PM HST FRI JAN 2 2015

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY. 

* LOCATIONS...ELEVATIONS ABOVE 11000 FEET.

* HAZARD TYPES...HEAVY SNOW SQUALLS...EXTREMELY STRONG WINDS WITH
  SEVERE BLOWING AND DRIFTING SNOW...AND POSSIBLE THUNDERSTORMS
  WITH LIGHTNING STRIKES.

* ACCUMULATIONS...AROUND A FOOT...WITH MUCH HIGHER DRIFTS.

* TIMING...DEVELOPING AFTER MIDNIGHT AND CONTINUING INTO SATURDAY.
  THE WORST CONDITIONS ARE EXPECTED BY EARLY SATURDAY MORNING.
  SNOWFALL SHOULD GRADUALLY TAPER OFF ON SATURDAY BUT WINDS WILL
  CONTINUE DANGEROUSLY STRONG.

* IMPACTS...LIFE THREATENING CONDITIONS FOR ANYONE ATTEMPTING 
  TRAVEL TO THE SUMMITS. 

* WINDS...WEST 55 TO 90 MPH WITH LOCALIZED GUSTS OVER 130 MPH AT
  THE HIGHEST ELEVATIONS.

* TEMPERATURES...FALLING INTO THE LOWER 20S.

* VISIBILITIES...NEAR ZERO AT TIMES IN WHITEOUT CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVEL TO THE SUMMITS WILL BE EXTREMELY DANGEROUS AND LIFE
THREATENING. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW
WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY.

&&

$$
R BALLARD
939 
WWHW40 PHFO 031338
WSWHFO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
338 AM HST SAT JAN 3 2015

...BLIZZARD CONDITIONS WITH VERY STRONG WINDS CONTINUING FOR THE
SUMMITS OF MAUNA LOA AND MAUNA KEA...

HIZ028-040145-
/O.CON.PHFO.BZ.W.0001.000000T0000Z-150104T0400Z/
BIG ISLAND SUMMITS-
338 AM HST SAT JAN 3 2015

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING.

* LOCATIONS...ELEVATIONS ABOVE 11000 FEET.

* HAZARD TYPES...HEAVY SNOW SQUALLS...EXTREMELY STRONG WINDS 
  WITH SEVERE BLOWING AND DRIFTING SNOW...AND POSSIBLE 
  THUNDERSTORMS WITH LIGHTNING STRIKES. 

* ACCUMULATIONS....UP TO A FOOT...WITH MUCH HIGHER DRIFTS.

* TIMING...CONTINUING THROUGH MOST OF TODAY...WITH THE WORST
  CONDITIONS LIKELY THROUGH THE MORNING HOURS. SNOWFALL SHOULD
  GRADUALLY TAPER OFF THIS AFTERNOON BUT WINDS WILL CONTINUE TO BE
  VERY STRONG.

* IMPACTS...LIFE THREATENING CONDITIONS FOR ANYONE ATTEMPTING 
  TRAVEL TO THE SUMMITS. 

* WINDS...WEST 50 TO 70 MPH WITH LOCALIZED GUSTS OVER 90 MPH AT
  THE HIGHEST ELEVATIONS.

* TEMPERATURES...IN THE MID TO UPPER 20S.

* VISIBILITIES...NEAR ZERO AT TIMES IN WHITEOUT CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVEL TO THE SUMMITS WILL BE EXTREMELY DANGEROUS AND LIFE
THREATENING. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW
WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY.

&&

$$

JACOBSON
546 
WWHW40 PHFO 040018
WSWHFO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
218 PM HST SAT JAN 3 2015

HIZ028-040130-
/O.CAN.PHFO.BZ.W.0001.000000T0000Z-150104T0400Z/
BIG ISLAND SUMMITS-
218 PM HST SAT JAN 3 2015

...BLIZZARD WARNING IS CANCELLED...

HEAVY SNOW AT THE SUMMITS OF MAUNA LOA AND MAUNA KEA HAS ENDED...
AND THE WINDS HAVE TEMPORARILY SUBSIDED. THUS THE WARNING IS
CANCELLED.

$$
R BALLARD

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this blizzard warning went out at Jan 2, 3:59 AM HST, 4 hours 52 minutes earlier.

Area forecast discussion, Jan 2, 3:59 AM HST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
359 AM HST FRI JAN 2 2015

.SYNOPSIS...
A STRONG COLD FRONT WILL BRING RAPIDLY CHANGING AND POTENTIALLY
DANGEROUS WEATHER TO THE ALOHA STATE TODAY AND TONIGHT. GUSTY
SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AHEAD OF THE
FRONT...WITH STRONG TO ISOLATED SEVERE THUNDERSTORMS...LOCALLY
DAMAGING WINDS AND HEAVY DOWNPOURS DEVELOPING AHEAD OF AND ALONG
THE FRONT. THE FRONT WILL PASS OVER KAUAI THIS EVENING...OAHU AND
MAUI COUNTY TONIGHT...AND THE BIG ISLAND SATURDAY MORNING. COOL
AND DRY WEATHER IS EXPECTED BEHIND THE FRONT ON SUNDAY...WITH A
RELATIVELY DRY TRADE WIND PATTERN RESUMING EARLY NEXT WEEK.

&&

.DISCUSSION...
RADAR DETECTS SCATTERED LIGHT SHOWERS MOVING FROM WEST TO EAST
AROUND OAHU AND MAUI COUNTY...AND A MORE PERSISTENT AREA OF
UPSLOPE PRECIPITATION ALONG THE WESTERN SLOPES OF THE BIG ISLAND
SUMMITS AND THE SADDLE AREA. SURFACE ANALYSIS DEPICTS A LARGE LOW
PRESSURE AREA CENTERED ABOUT 1300 MILES NORTH OF THE BIG ISLAND...
WITH A STATIONARY FRONT LYING SEVERAL HUNDRED MILES EAST THROUGH
SOUTH OF THE BIG ISLAND...AND GENTLE WESTERLY FLOW PREVAILING OVER
THE STATE TO THE SOUTH OF THE LOW. ANOTHER INTENSIFYING LOW IS
CENTERED ABOUT 550 MILES WEST-NORTHWEST OF KAUAI...AND IS MOVING
QUICKLY TO THE SOUTHEAST...WITH LARGE 24 HOUR PRESSURE FALLS OF 3
TO 4 MB BEING OBSERVED ACROSS MUCH OF THE STATE. THIS LOW AND
ASSOCIATED COLD FRONT WILL BE THE MAIN WEATHER FEATURES OF
INTEREST OVER THE STATE FOR TODAY THROUGH SATURDAY. ALOFT...A
BROAD TROUGH LIES OVER THE CENTRAL PACIFIC...WITH WATER VAPOR
IMAGERY CLEARLY INDICATING A STRONG SHORTWAVE DROPPING INTO THE
TROUGH NEAR 25N167W. THE 12Z SOUNDINGS SHOW DESTABILIZATION
BEGINNING AT LIHUE...WITH SIGNIFICANT MID/UPPER LEVEL COOLING
OCCURRING. MID LEVEL WINDS IN THE 700-500 MB LAYER HAVE ALSO
INCREASED INTO THE 35-45 KT RANGE. THE HILO SOUNDING HAS BEGUN TO
COOL ALOFT AS WELL...BUT STILL MAINTAINS A WEAK INVERSION BASED
NEAR 7000 FEET. MID LEVEL WINDS HAVE INCREASED EVEN MORE AT
HILO...INTO THE 40-55 KT RANGE ABOVE 800 MB. STRONG WINDS
CONTINUE ON THE BIG ISLAND SUMMITS WITH PEAK WIND GUSTS RUNNING
AROUND 80 MPH...AND A HIGH WIND WARNING REMAINS IN EFFECT THERE.

DRASTIC WEATHER CHANGES ARE EXPECTED FOR LATER TODAY AND TONIGHT...
AS THE SURFACE LOW AND ASSOCIATED COLD FRONT APPROACH AND MOVE
THROUGH THE STATE. MODELS REMAIN IN REASONABLY GOOD AGREEMENT WITH
THE TRACK AND STRENGTH OF THE LOW PRESSURE AREA...BRINGING IT NEAR
OR JUST NORTH OF KAUAI AND OAHU THIS EVENING...THEN LIFTING OFF
TO THE NORTHEAST OF THE STATE LATE TONIGHT INTO SATURDAY. THE
ASSOCIATED COLD FRONT SHOULD REACH KAUAI THIS EVENING...OAHU AND
MAUI COUNTY OVERNIGHT...AND THE BIG ISLAND SATURDAY MORNING. AMPLE
FORCING/SUPPORT WILL BE PRESENT ALOFT...WITH A STRONG MID/UPPER
LEVEL TROUGH AND POWERFUL JET STREAK GENERATING DEEP LAYER LIFT.
THE PRIMARY WEATHER CONCERN WITH THIS FRONTAL PASSAGE WILL BE
STRONG TO LOCALLY DAMAGING WINDS...BOTH WITHIN STRENGTHENING
SOUTHWEST FLOW AHEAD OF THE FRONT...AND DUE TO FAST-MOVING
STRONG/LOCALLY SEVERE THUNDERSTORMS WHICH MAY DEVELOP WITHIN PRE-
FRONTAL BANDS AS WELL AS ALONG THE FRONT ITSELF. AFTER FURTHER
CONSIDERATION OF THE TIMING...DECIDED TO ADJUST THE START TIME
FOR THE EXISTING WIND ADVISORY UP TO NOON FOR KAUAI AND OAHU.
THE ADVISORY WILL GO INTO EFFECT AT 6 PM FOR MAUI COUNTY AND THE
BIG ISLAND. WITH MODELS CONTINUING TO DEPICT STRONG FORCING AND
VERY STRONG LOW/MID LEVEL WIND FIELDS SWEEPING ACROSS THE STATE
AHEAD OF AND ALONG THE FRONT...WOULD NOT BE SURPRISED IF A SEVERE
THUNDERSTORM WATCH BECOMES NECESSARY THIS AFTERNOON OR TONIGHT...
WITH DAMAGING WIND GUSTS BEING THE PRIMARY THREAT. SEE THE LATEST
SPECIAL WEATHER STATEMENT FOR MORE INFORMATION ON THE SEVERE
WEATHER THREAT.

DUE TO THE EXPECTED FAST MOVEMENT OF THE FRONT AND INDIVIDUAL
CELLS...AND SOMEWHAT LIMITED MOISTURE AVAILABILITY WITH MODEL
BLENDED PWATS PEAKING AROUND 1.6 INCHES...FLASH FLOODING SEEMS TO
BE LESS LIKELY ALTHOUGH NOT ENTIRELY RULED OUT WITH THIS EVENT.

THE HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS REMAINS POSTED
THROUGH 6 PM SATURDAY...WITH LOCALIZED WIND GUSTS POSSIBLY
EXCEEDING 100 MPH AT TIMES. IN ADDITION TO THE VERY STRONG
WINDS...SNOW IS EXPECTED TO ACCOMPANY THE FRONT ON THE SUMMITS...
WITH A LOW POTENTIAL FOR BLIZZARD CONDITIONS LATE TONIGHT AND
SATURDAY MORNING. THE EXPECTED QUICK MOVEMENT OF THE FRONT AND
SOMEWHAT MARGINAL MOISTURE DEPTH MAY LIMIT SNOWFALL AMOUNTS ON THE
SUMMITS...BUT SOME TYPE OF WINTER WEATHER PRODUCT WILL PROBABLY BE
NEEDED. WILL DEFER THIS DECISION TO THE DAY SHIFT.

WEATHER CONDITIONS WILL IMPROVE FROM WEST TO EAST ON SATURDAY AS
A DRIER AIRMASS BUILDS INTO THE STATE ON NORTHWEST WINDS BEHIND
THE FRONT. DRY AND COOL NORTHERLY FLOW WILL PREVAIL ON SUNDAY.
RELATIVELY DRY TRADE WIND CONDITIONS SHOULD RESUME ON MONDAY AND
PREVAIL THROUGH THE MIDDLE OF NEXT WEEK...AS HIGH PRESSURE BUILDS
SLOWLY EASTWARD TO THE NORTH OF THE STATE. A WEAK FRONT APPROACHING
FROM THE NORTHWEST MAY ALLOW THE TRADES TO WEAKEN AND VEER SLIGHTLY
BY NEXT THURSDAY OR FRIDAY...BUT NO MAJOR WEATHER CHANGES ARE
EXPECTED.

&&

.AVIATION...
VAD WIND DATA CONTINUES TO SHOW STRONG WINDS ON THE BIG ISLAND FROM
THE SOUTHWEST...WHICH HAS LED TO THE CONTINUATION OF AIRMET TANGO
FOR BOTH STRONG SURFACE WINDS OVER MOUNTAIN RIDGES AND THROUGH
VALLEYS...AND TURBULENCE TO THE LEE OF THE MOUNTAINS.

A COLD FRONT APPROACHING FROM THE NORTHWEST WILL BRING CLOUDS...
SHOWERS...AND STRONG WINDS TO THE ISLANDS TODAY. EXPECT MVFR AND IFR
CONDITIONS AT TIMES DUE TO THE CLOUDS AND SHOWERS...WHICH WILL
LIKELY NECESSITATE AIRMETS FOR MOUNTAIN OBSCURATIONS. CLOUDS AND
SHOWERS WILL NOT ONLY ACCOMPANY THE FRONT ITSELF...BUT ANY
PREFRONTAL BANDS THAT DEVELOP.

THE WINDS ARE EXPECTED TO INCREASE AHEAD OF THE FRONT...WHICH WILL
LIKELY REQUIRE THE ABOVE MENTIONED AIRMET TANGO BEING EXPANDED TO
COVER THE SMALLER ISLANDS. AHEAD OF THE FRONT...WINDS WILL BE FROM
THE SOUTH AND SOUTHWEST...AND THEN SWITCH TO A NORTHERLY DIRECTION
AFTER THE PASSAGE OF THE FRONT. AS THE WINDS SHIFT...SO TO WILL THE
AREAS OF TURBULENCE.

DEPENDING ON THE THICKNESS OF THE MOISTURE LAYER...ICING COULD BE A
CONCERN AS EARLY AS MIDDAY OVER THE WESTERN ISLANDS.

&&

.MARINE...
LIGHT SOUTHWEST TO WEST WINDS HAVE PREVAILED ACROSS THE HAWAIIAN
COASTAL WATERS OVERNIGHT. HOWEVER...MAJOR CHANGES ARE IN STORE
DURING THE NEXT 24 HOURS. SOUTHWEST WINDS ARE FORECAST TO INCREASE
SIGNIFICANTLY TODAY AND TONIGHT AS A COLD FRONT APPROACHES THE
STATE. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP
AROUND KAUAI AND OAHU THIS AFTERNOON...SPREADING ACROSS THE
REMAINDER OF THE COASTAL WATERS TONIGHT. THERE IS THE POTENTIAL
FOR SHORT PERIODS OF GALE FORCE WINDS AHEAD OF THE FRONT. STRONG
TO LOCALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND TONIGHT AS THE FRONT MOVES THROUGH...AND MARINERS SHOULD BE
PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS DURING THIS TIME.

SHORT TO MODERATE PERIOD NORTH AND NORTHWEST SWELLS WILL CONTINUE
TO DOMINATE THE SURF THROUGH THE WEEKEND. A SHORT PERIOD NORTH
NORTHWEST SWELL IS FORECAST TO BUILD TONIGHT AND CONTINUE
SATURDAY THROUGH SUNDAY...AS A SURFACE LOW MOVES NEAR OR JUST
NORTH OF KAUAI THEN LIFTS NORTHEAST OF THE STATE. RESULTING SURF
ON NORTH FACING SHORES SHOULD REMAIN BELOW ADVISORY LEVELS.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 6 AM HST SATURDAY FOR NIIHAU-
KAUAI-OAHU.

WIND ADVISORY UNTIL 6 AM HST SATURDAY FOR BIG ISLAND INTERIOR.

WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM HST SATURDAY FOR
MOLOKAI-LANAI-KAHOOLAWE-MAUI-KONA-SOUTH BIG ISLAND-BIG ISLAND
NORTH AND EAST-KOHALA.

HIGH WIND WARNING UNTIL 6 PM HST SATURDAY FOR BIG ISLAND SUMMITS.

SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM HST SUNDAY
FOR OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD
WATERS-MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-
ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD
WATERS-BIG ISLAND SOUTHEAST WATERS.

SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM HST SUNDAY FOR
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD
WATERS-KAUAI CHANNEL-OAHU WINDWARD WATERS.

&&

DISCUSSION/MARINE...JACOBSON
AVIATION...M BALLARD

In the hours before

Special weather statement, Jan 2, 3:46 AM HST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
346 AM HST FRI JAN 2 2015

HIZ001>027-030315-
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT-KONA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-
346 AM HST FRI JAN 2 2015

...STRONG TO SEVERE THUNDERSTORMS AND DAMAGING WINDS POSSIBLE
THIS AFTERNOON AND TONIGHT...

A STRONG COLD FRONT WILL DIG SOUTHEAST TOWARD THE ALOHA STATE
TODAY...THEN SWEEP THROUGH THE ISLANDS TONIGHT INTO SATURDAY
MORNING. SOUTHWEST WINDS WILL INCREASE TODAY AHEAD OF THE
FRONT...BECOMING STRONG AND GUSTY ACROSS KAUAI AND OAHU THIS
AFTERNOON...AND ACROSS MAUI COUNTY AND THE BIG ISLAND TONIGHT.
STRONG THUNDERSTORMS WITH GUSTY WINDS ALONG WITH HEAVY DOWNPOURS
WILL DEVELOP AHEAD OF AND ALONG THE FRONT. THE MOST LIKELY TIME
FOR ADVERSE WEATHER TO OCCUR WILL BE THIS AFTERNOON INTO EARLY
THIS EVENING ACROSS KAUAI...THIS EVENING INTO THE OVERNIGHT ACROSS
OAHU AND MAUI COUNTY...AND LATE TONIGHT INTO SATURDAY MORNING
ACROSS THE BIG ISLAND.

AS THE FRONT PASSES OVER THE ISLANDS...A FEW THUNDERSTORMS MAY
BECOME SEVERE...WITH THE POTENTIAL TO PRODUCE DAMAGING STRAIGHT
LINE WINDS IN ADDITION TO FREQUENT LIGHTNING AND INTENSE RAINFALL.

BE READY FOR RAPIDLY CHANGING WEATHER THIS AFTERNOON AND TONIGHT.
WHILE NOT EVERYONE WILL SEE INTENSE WEATHER...YOU SHOULD BE
PREPARED TO MOVE INDOORS QUICKLY IF THE WEATHER APPEARS
THREATENING OR THUNDER IS HEARD.

JACOBSON

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 3:35 PM HSTSmall Craft AdvisoryHFO17 hr
Jan 1, 3:55 PM HSTWind AdvisoryHFOHawaii, Honolulu, Kauai, Kalawao41 hr
Jan 2, 8:14 AM HSTGale WarningHFO19 hr
Jan 2, 9:50 AM HSTGale WarningHFO18 hr

Nearby

Blizzard Warnings in Hawaii, 2015Every blizzard warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.